Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 19, 2014, 3:51 AM CST for 22 counties in Texas. It took effect at Jan 19, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 3:51 AM CST (09:51 UTC)
- In effect from
- Jan 19, 2014, 11:00 AM CST
- Expired
- Jan 19, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS84 KLUB 190951 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 351 AM CST SUN JAN 19 2014 TXZ043-044-191100- /O.CAN.KLUB.FW.A.0002.140119T1700Z-140120T0000Z/ KENT-STONEWALL- 351 AM CST SUN JAN 19 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR KENT AND STONEWALL COUNTIES... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH...WHICH HAS BEEN REPLACED BY A RANGELAND FIRE DANGER STATEMENT. $$ TXZ021>042-200000- /O.UPG.KLUB.FW.A.0002.140119T1700Z-140120T0000Z/ /O.NEW.KLUB.FW.W.0002.140119T1700Z-140120T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 351 AM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND MUCH OF THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...CRITICAL FIRE WEATHER WILL PEAK SUNDAY AFTERNOON... BEFORE SUBSIDING SUNDAY EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS. * HUMIDITY...DROPPING TO 9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
978 WWUS84 KLUB 192050 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CST SUN JAN 19 2014 TXZ021>042-200000- /O.CON.KLUB.FW.W.0002.000000T0000Z-140120T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 250 PM CST SUN JAN 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND MUCH OF THE ROLLING PLAINS... * TIMING...CRITICAL FIRE WEATHER WILL CONTINUE THROUGH LATE AFTERNOON...BEFORE SUBSIDING EARLY THIS EVENING. * WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS. * HUMIDITY...DROPPING TO 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:47 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 19, 3:47 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 347 AM CST SUN JAN 19 2014 .SHORT TERM... SURFACE PRESSURES ALREADY BEGINNING TO FALL IN SOUTHEAST COLORADO DOWNSTREAM OF A SHORTWAVE TROUGH CURRENTLY OVER CENTRAL UTAH. THIS TREND WILL CONTINUE THIS MORNING AND AFTERNOON AS THIS UPPER WAVE APPROACHES THE TEXAS PANHANDLE...THUS TIGHTENING THE PRESSURE GRADIENT AND PRODUCING BREEZY TO WINDY CONDITIONS. DEEP LAYER MIXING WILL BE HINDERED BY AN ELEVATED MIXED LAYER BETWEEN H85-H80...BUT A 20-30 KNOT H85 JET SHOULD BE ABLE TO BE TAPPED ACROSS ALL OF THE FAR SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS. THIS FEATURE COUPLED WITH THE TIGHTENING SURFACE PRESSURE GRADIENT WILL MAKE FOR THE HIGHEST WINDS AND AREAS OF BLOWING DUST ACROSS WESTERN TO CENTRAL PORTIONS OF THE EXTREME SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH PLAINS AND NORTHWESTERN ROLLING PLAINS AT 25-30 MPH WITH GUSTS OF 35-45 MPH. REMAINING PORTIONS OF THE AREA WILL FALL IN THE 20-25 MPH CATEGORY WITH GUSTS OF 25-40 MPH AND PATCHY BLOWING DUST THROUGH WESTERN SECTIONS OF THE ROLLING PLAINS. STRONG DOWNSLOPE FLOW COMBINED WITH A CONTINUED DRY AIRMASS WILL SEND HIGHS THIS AFTERNOON INTO THE MID 60S TO NEAR 70 ON THE CAPROCK WHILE THE ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE CLIMB INTO THE LOW-MID 70S. THESE WELL ABOVE NORMAL TEMPERATURES...LOW RELATIVE HUMIDITY...AND STRONG SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR ALMOST ALL OF THE AREA...PLEASE SEE FIRE WEATHER SECTION BELOW. AN APPROACHING FRONT WILL KEEP VEERING WEST/NORTHWEST WINDS ELEVATED IN THE 10-15 MPH RANGE OVERNIGHT WITH LOWS DROPPING INTO THE MID 20S TO NEAR 30 WEST OF THE ESCARPMENT AND LOW 30S IN THE LOWER ELEVATIONS. && .LONG TERM... NOT MUCH IN THE WAY OF CHANGE IN THE FIRST HALF OF THE EXTENDED BUT GUIDANCE IS CERTAINLY TRENDING FURTHER WEST WITH THE COLDER AIR COME AROUND THURSDAY. STRONG NEGATIVELY TILTED RIDGE EXTENDS FROM BAJA ALL THE WAY UP TO SIBERIA WITH NORTHWEST FLOW ALOFT PERSISTING MUCH OF THE PERIOD. DISTURBANCE IS EXPECTED TO SPAWN OUT OF LOW NEAR 46N161W AND SNEAK UNDER THE LARGE SCALE RIDGE. OVER THE PAST FEW NIGHTS...THE INCORPORATION OF THIS DISTURBANCE HAS TRANSITIONED FROM A SIMPLE PHASING TO A MORE COMPLEX MORPHOLOGY AS THE MAIN FLOW EXPEDITES SLIGHTLY THUS PREVENTING AN EASY AMALGAMATION. PUT SIMPLY..IT DIGS ACROSS THE DESERT SOUTHWEST TO NEAR THE FOUR CORNERS BY LATE THURSDAY BEFORE WHAT IS LEFT OF THE CORE ENERGY EJECTS TO OUR NORTH. THE PHASING...AND SUBSEQUENT ELONGATION OF THE SYSTEM AS DEPICTED BY THE ECM IS PREFERRED. POST FRONTAL WINDS LOOK TO REMAIN MILDLY BREEZY THROUGH EARLY AFTERNOON ON MONDAY THOUGH HIGH PRESSURE BUILDS IN AND EDGES SOUTHWARD TO OUR WEST WHICH IS A BIT DIFFERENT FROM THE NORM WHEREBY WE NORMALLY SEE IT DRIFT SOUTHEASTWARD. STILL...THERE IS GOOD INTER-MODEL AGREEMENT WITH THE SOLUTION. GIVEN THE WINDS IN PROXIMITY TO THE HIGH...WILL AIM TO UNDERCUT GUIDANCE FOR THE COOLEST TEMPS TUESDAY MORNING OUT WEST THANKS TO THE LIGHT WINDS ESPECIALLY AROUND MULESHOE WHERE LOWS ARE OFTEN SUBJECT TO CRATERING. A RETURN TO SURFACE SOUTHWESTERLIES COMES WEDNESDAY UNTIL A BACK DOOR COLD FRONT EDGES IN FROM THE NORTHEAST BRINGING SHARPLY COLDER TEMPERATURES ON THURSDAY. CERTAINLY THE INTENSITY OF COLD...OR MORE CORRECTLY...LACK OF HEAT...IS MUCH MORE PRONOUNCED THAN OBSERVED IN THE PAST FEW DAYS...BUT IT MAKES GOOD SENSE GIVEN THE OVERALL SYNOPTIC PATTERN. A WARMING PATTERN THEN STARTS INTO THE WEEKEND. MODELS ARE HINTING A SOME LIGHT QPF...PARTICULARLY ACROSS THE WEST LATE THURSDAY...AND WILL EDGE POPS UPWARD A FEW POINTS BUT REMAIN WELL BELOW MENTIONABLE THRESHOLDS FOR NOW. AS FCST SOUNDINGS SHOW LIMITED DEPTH-OF-MOISTURE AND LIMITED UVVS. && .FIRE WEATHER... TEMPERATURES OF 15-20 DEGREES ABOVE AVERAGE WILL COMBINE WITH 20-30 MPH WINDS AT THE 20 FOOT LEVEL AND MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT...PERHAPS EVEN DROPPING INTO THE SINGLE DIGITS...TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FAR SOUTHERN PANHANDLE...SOUTH PLAINS...AND MUCH OF THE ROLLING PLAINS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 6 PM THIS EVENING FOR ALL BUT KENT AND STONEWALL COUNTIES...WHERE A RANGELAND FIRE DANGER STATEMENT HAS BEEN ISSUED DUE TO WINDS LOOKING TO LIKELY FALL JUST SHORT OF RED FLAG CRITERIA. FUELS CONTINUE TO DRY WITH ERC VALUES APPROACHING THE 60-70 RANGE...SO INITIAL SPREAD WILL NOT BE DIFFICULT TO COME BY. CONDITIONS SHOULD IMPROVE WITH DECREASING WINDS AND COOLING TEMPERATURES INTO THE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 27 58 21 58 / 0 0 0 0 0 TULIA 68 27 58 24 57 / 0 0 0 0 0 PLAINVIEW 68 27 62 25 58 / 0 0 0 0 0 LEVELLAND 68 27 66 24 58 / 0 0 0 0 0 LUBBOCK 69 28 66 25 58 / 0 0 0 0 0 DENVER CITY 68 31 65 25 57 / 0 0 0 0 0 BROWNFIELD 68 29 67 26 58 / 0 0 0 0 0 CHILDRESS 74 31 63 27 57 / 0 0 0 0 0 SPUR 71 30 67 31 59 / 0 0 0 0 0 ASPERMONT 73 32 68 29 59 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>042. && 31/26
Hazardous weather outlook, Jan 19, 3:49 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 349 AM CST SUN JAN 19 2014 TXZ021>044-201000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 349 AM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON AS SOUTHWEST WINDS OF 20-30 MPH COMBINE WITH A WARM AND DRY AIRMASS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PLEASE REPORT ANY OBSERVED WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.